Alert archive / Kansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 210, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Aug 1, 2006, 9:33 PM CDT for Ford County, Gray County, Kansas. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2006, 9:33 PM CDT (02:33 UTC)
- Expired
- Aug 1, 2006, 10:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
Counties Ford County, KS, Gray County, KS
The radar
The Dodge City radar (KDDC), 28 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 9:40 PM CDT | TSTM WND DMG | 6 Se Cimarron, KS | 300 GALLON GAS TANK BLOWN OVER, 4 ALUMINUM FRAMED WINDOWS BROKEN OUT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.6 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 832 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 2773 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDDC 020233
SVRDDC
KSC057-069-020315-
/O.NEW.KDDC.SV.W.0210.060802T0233Z-060802T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
933 PM CDT TUE AUG 1 2006
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN FORD COUNTY IN SOUTHWEST KANSAS.
NORTHEASTERN GRAY COUNTY IN SOUTHWEST KANSAS.
* UNTIL 1015 PM CDT
* AT 931 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF CIMARRON...AND
MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL RESIDENCES OF NORTHWESTERN FORD COUNTY...
RURAL RESIDENCES OF NORTHEASTERN GRAY COUNTY...
ENSIGN...
CIMARRON...
HOWELL...
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS
NATURES NUMBER ONE KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 3769 10045 3763 10024 3791 9997 3790 10023
3799 10024 3799 10033
$$
FINCH2 follow-up statements
000
WWUS53 KDDC 020254
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
953 PM CDT TUE AUG 1 2006
KSC057-069-020315-
/O.CON.KDDC.SV.W.0210.000000T0000Z-060802T0315Z/
GRAY KS-FORD KS-
953 PM CDT TUE AUG 1 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR NORTHWESTERN FORD AND NORTHEASTERN GRAY COUNTIES...
AT 948 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTH OF HOWELL...
MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL RESIDENCES OF NORTHWESTERN FORD COUNTY...
RURAL RESIDENCES OF NORTHEASTERN GRAY COUNTY...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS NATURES NUMBER ONE KILLER. REMEMBER...IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
LAT...LON 3769 10045 3763 10024 3791 9997 3790 10023
3799 10024 3799 10033
$$
FINCH000
WWUS53 KDDC 020315
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1015 PM CDT TUE AUG 1 2006
KSC057-069-020325-
/O.EXP.KDDC.SV.W.0210.000000T0000Z-060802T0315Z/
GRAY KS-FORD KS-
1015 PM CDT TUE AUG 1 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FORD AND
NORTHEASTERN GRAY COUNTIES EXPIRES AT 1015 PM CDT...
THE STORM HAS EXITED THE WARNED AREA AND WEAKENED.
LAT...LON 3769 10045 3763 10024 3791 9997 3790 10023
3799 10024 3799 10033
$$
FINCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:20 PM CDT, 6 hours 13 minutes earlier.
Area forecast discussion, Aug 1, 3:20 PM CDT, 6 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 320 PM CDT TUE AUG 1 2006 .DISCUSSION... DAYS 1-2... SURFACE COLD FRONT EXTENDS ACROSS NORTHWEST KANSAS THIS AFTERNOON WITH A SFC TROF STRETCHING SOUTH FROM THIS FRONT ACROSS EXTREME SW KS. THIS WILL BE THE MAIN AREA OF FOCUS FOR TSRA THIS AFTERNOON AS TEMPERATURES WARM INTO THE UPPER 90S TO AROUND 100. STORMS EXPECTED TO DEVELOP ALONG THIS BOUNDARY AND THEN MOVE SLOWLY MOVE NE ONCE DEVELOPED. WILL THEREFORE KEEP PCPN MAINLY CONFINED IN THIS AREA DURING THE EVENING LEAVING OUR EASTERN CWA PCPN FREE. RAIN COOLED AIR FROM CONVECTION DEVELOPING ALONG THIS FRONT WILL FORCE THE FRONT TO SHIFT SOUTH AND EAST SO DID SPREAD PCPN SLOWLY EAST AND SOUTHEAST INTO SW KS EARLY WEDNESDAY MORNING. 5H VORT LOBE THEN PROGGED TO CROSS WRN KS ON WEDNESDAY AS COLD FRONT MOVES SOUTH ACROSS THE REMAINDER OF OUR CWA DURING THE AFTERNOON. THIS WILL LIKELY BE WHEN WE WILL HAVE OUT BEST CHANCE FOR PCPN SO PLACED HIGH CHC TO LIKELY POPS WED AFTERNOON INTO EARLY EVENING. POPS THEN TAPER OFF WED NIGHT FROM NORTH TO SOUTH. QUESTION IS WHERE OUR FRONT WILL BE? NAM12 PUSHES THE FRONT INTO OK BY 12Z THURSDAY WHILE THE GFS IS FURTHER NORTH. AM LEANING TOWARDS THE FURTHER SOUTH SOLUTION IF WE DO GET ALL THIS PCPN THAT THE NAM12/GFS IS SUGGESTS. HAVE THEREFORE REMOVED POPS IN THE NORTH WEDNESDAY NIGHT AND THURSDAY. SEE LITTLE REASON TO ARGUE WITH CURRENT TEMPERATURES AS A BREAK IN THE HEAT EXPECTED MID WEEK. DAYS 3-7... THE MAIN CHALLENGE CENTERS AROUND THE FRONT EARLY IN THE EXTENDED PERIOD. BY THURSDAY EVENING THE VARIOUS MODELS...UKMET, GFS, AND NAM ALL HAVE DIFFERENT IDEAS AS TO THE LOCATION OF THE FRONT AND PRECIP. THE UKMET IS FARTHEST NORTH AND LIFTS THE FRONT BACK AS A WARM FRONT THURSDAY NIGHT WITH MOST OF THE PRECIP NORTH OF US WHILE THE NAM IS THE FARTHEST SOUTH AND STILL HAS THE FRONT WELL SOUTH OF US FRIDAY MOST LIKELY NOT MOVING NORTH ACROSS WESTERN KS TILL SOMETIME FRIDAY NIGHT. WILL FOLLOW THE MIDDLE OF THE ROAD GFS SOLUTION KEEPING POPS IN THE FAR SOUTH THURSDAY EVENING TAPERING OFF TOWARD FRIDAY MORNING. WILL THEN BRING POPS BACK ACROSS THE AREA FRIDAY AND FRIDAY NIGHT AS THE FRONT RETURNS SOMEWHERE IN THAT WINDOW OF TIME. AFTER THE FRONT LIFTS NORTH OF US OUR PRECIP CHANCES ARE DONE AS UPPER RIDGING BUILDS BACK TO THE NORTHWEST OVER THE SOUTH CENTRAL PLAINS. THE GFS ENSEMBLES SHOW THAT THIS RIDGE WILL CONTINUE TO HOLD STRONG ACROSS THE PLAINS IN THE 8 TO 10 DAY PERIOD SO WILL GO WITH ABOVE AND BELOW FOR TEMPS AND PRECIP. && .PRELIMINARY POINT TEMPS/POPS... DDC 74 86 63 88 / 20 50 40 10 GCK 73 85 63 86 / 50 60 30 10 EHA 72 85 64 85 / 40 40 20 20 LBL 74 85 64 88 / 30 40 30 20 HYS 74 85 63 86 / 40 60 30 10 P28 78 95 69 89 / 20 50 50 30 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN18/27
Hazardous weather outlook, Aug 1, 3:00 AM CDT, 18 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 300 AM CDT TUE AUG 1 2006 KSZ030-031-043>046-061>066-074>081-084>090-021000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 300 AM CDT (200 AM MDT) TUE AUG 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO EARLY EVENING MAINLY FROM ASHLAND TO LARNED AND WEST. THEN ACROSS ALL OF SOUTHWEST AND SOUTH CENTRAL KANSAS TONIGHT AS AN UPPER LEVEL DISTURBANCE CONTINUES TO MOVE SLOWLY EAST ACROSS THE REGION. SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MORE WIDESPREAD THUNDERSTORMS ARE ANTICIPATED DURING THE DAY ON WEDNESDAY INTO WEDNESDAY NIGHT AS A COLD FRONT MOVES ACROSS SOUTHWEST KANSAS. THESE STORMS SHOULD ALSO BE BELOW SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. 06
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 2:21 PM CDT | Severe Thunderstorm Warning | DDC | Rush | 39 min |
| Aug 2, 2:50 PM CDT | Severe Thunderstorm Warning | DDC | Ellis | 40 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.